Alert archive / Idaho / High Wind Warnings in 2012

High Wind Warning 1, NWS Boise, ID

February 21, 201210 counties in Idaho; Baker County, Harney County, Malheur County, Oregon

NWS Boise, ID issued this high wind warning at Feb 21, 2012, 2:15 PM MST for 10 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Feb 22, 2012, 9:00 AM MST. It was in force for 11 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2012, 2:15 PM MST (21:15 UTC)
In effect from
Feb 22, 2012, 9:00 AM MST
Expired
Feb 22, 2012, 8:00 PM MST
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 12 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 9:00 AM MSTNON-TSTM WND GST 454 W Nampa, ID45 MPH GUSTS EVERY 15 MINUTES OR SO...THEN DROPPING DOWN TO 20 MPH.
Feb 22, 2:10 PM MSTNON-TSTM WND GST 40Boise, IDBOISE AIRPORT
Feb 22, 2:52 PM MSTNON-TSTM WND GST 594 Ssw Westfall Butte, ORKELSEY BUTTE RAWS AT 5187 FEET.
Feb 22, 3:39 PM MSTNON-TSTM WND GST 010 S Boise, IDDOPPLER RADAR LOST COMMERCIAL POWER AT 339 PM AND REMAINS ON BACKUP AS OF 4 PM. 82 CUSTOMERS WITHOUT POWER KUNA-MORA ROAD/PLEASANT VALLEY ROAD. POSSIBLY WIND RELATED.
Feb 22, 3:45 PM MSTNON-TSTM WND GST 495 Nw Deadman Flat, IDGLENNS FERRY AGRIMET SITE.
Feb 22, 3:53 PM MSTNON-TSTM WND GST 523 E Jerome, IDJEROME AIRPORT
Feb 22, 3:53 PM MSTNON-TSTM WND GST 524 Nne Baker, ORBAKER CITY AIRPORT
Feb 22, 3:55 PM MSTNON-TSTM WND GST 592 S Twin Buttes, IDTWIN BUTTES RAWS AT 3350 FEET.
Feb 22, 4:52 PM MSTNON-TSTM WND GST 533 Ne Dixie, ORMORGAN MOUNTAIN RAWS AT 4200 FEET.
Feb 22, 4:52 PM MSTNON-TSTM WND GST 643 Ene Farewell Bend Sta, IDDEAD INDIAN RIDGE RAWS AT 3570 FEET.
Feb 22, 5:19 PM MSTNON-TSTM WND GST 613 N Hansen, IDHANSON BRIDGE ITD SITE.
Feb 22, 5:35 PM MSTNON-TSTM WND GST 527 Sse Norton Bay, IDJACKPOT ITD SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS75 KBOI 212115
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
215 PM MST TUE FEB 21 2012

...HIGH WIND EVENT LATE WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

.VERY STRONG WEST-NORTHWEST WINDS ALOFT CONTINUE TO BE FORECAST
OVER THE NORTHERN INTERMOUNTAIN REGION WEDNESDAY AND WEDNESDAY
EVENING. A STRONG COLD FRONT IS ALSO EXPECTED TO MOVE ACROSS THE
REGION AT THAT TIME. THESE CONDITIONS ARE FAVORABLE FOR A HIGH
WIND EVENT...ESPECIALLY AT THE TIME OF FRONTAL PASSAGE.

IDZ012-014>016-029-030-ORZ061-063-064-221300-
/O.UPG.KBOI.HW.A.0001.120222T1800Z-120223T0600Z/
/O.NEW.KBOI.HW.W.0001.120222T1600Z-120223T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
215 PM MST TUE FEB 21 2012 /115 PM PST TUE FEB 21 2012/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /8 AM PST/ TO 8 PM
MST /7 PM PST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS UPGRADED THE HIGH WIND
WATCH TO A WARNING FOR THE TREASURE VALLEY...WESTERN MAGIC
VALLEY...SOUTHWEST HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...OWYHEE
MOUNTAINS...AND HARNEY AND MALHEUR COUNTIES OF OREGON. THE
WARNING IS IN EFFECT FROM 9 AM MST /8 AM PST/ TO 8 PM MST /7 PM
PST/ WEDNESDAY.

* WINDS...GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE
  THROUGH WEDNESDAY. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO
  65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL OCCUR ON RIDGETOPS
  AND ALONG A COLD FRONT AS IT MOVES THROUGH THE REGION WEDNESDAY
  AFTERNOON AND EVENING.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. PEAK
  WINDS WILL LIKELY BE COUPLED WITH THE PASSAGE OF A COLD FRONT AS
  IT MOVES FROM NORTH TO SOUTH ACROSS THE AREA WEDNESDAY AFTERNOON
  AND EVENING.

* IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. STRONG
  CROSS WINDS WILL CAUSE A TRAVEL HAZARD. PROPERTY WILL NEED TO BE
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ062-221300-
/O.NEW.KBOI.HW.W.0001.120222T1600Z-120223T0300Z/
BAKER COUNTY-
115 PM PST TUE FEB 21 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WARNING FOR BAKER COUNTY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM
PST WEDNESDAY.

* WINDS...GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP ON
  WEDNESDAY. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO
  65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL OCCUR ON RIDGETOPS
  AND ALONG A COLD FRONT AS IT MOVES THROUGH THE REGION WEDNESDAY
  AFTERNOON AND EVENING.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. PEAK
  WINDS WILL LIKELY BE COUPLED WITH THE PASSAGE OF A COLD FRONT AS
  IT MOVES FROM NORTH TO SOUTH ACROSS THE AREA WEDNESDAY AFTERNOON
  AND EVENING.

* IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. STRONG
  CROSS WINDS WILL CAUSE A TRAVEL HAZARD. PROPERTY WILL NEED TO BE
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
297 
WWUS75 KBOI 221025
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
325 AM MST WED FEB 22 2012

...HIGH WIND EVENT BEGINNING THIS MORNING...

.VERY STRONG WEST-NORTHWEST WINDS ALOFT ARE EXPECTED OVER THE
NORTHERN INTERMOUNTAIN REGION TODAY AND THIS EVENING. A STRONG
COLD FRONT WILL ALSO MOVE ACROSS THE REGION AT THAT TIME. THESE
CONDITIONS ARE FAVORABLE FOR A HIGH WIND EVENT...ESPECIALLY AT THE
TIME OF FRONTAL PASSAGE.

IDZ012-014>016-029-030-ORZ061>064-222300-
/O.CON.KBOI.HW.W.0001.120222T1600Z-120223T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
325 AM MST WED FEB 22 2012 /225 AM PST WED FEB 22 2012/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MST /8 AM PST/
THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE TREASURE VALLEY...
WESTERN MAGIC VALLEY...SOUTHWEST HIGHLANDS...SOUTHERN TWIN FALLS
COUNTY...OWYHEE MOUNTAINS...AND HARNEY AND MALHEUR COUNTIES OF
OREGON FROM 9 AM MST /8 AM PST/ THIS MORNING TO 8 PM MST /7 PM
PST/ THIS EVENING.

* WINDS...GUSTY SOUTHWEST TO WEST WINDS EARLY THIS MORNING WILL
  INCREASE THROUGH MORNING HOURS...BECOMING VERY STRONG BY 9 AM
  MST. SUSTAINED WINDS OF 25 TO 45 MPH WITH GUSTS TO 65 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL OCCUR ON RIDGETOPS AND DURING
  THE PASSAGE OF A COLD FRONT LATER TODAY.

* TIMING...MID-MORNING THROUGH 8 PM MST /7 PM PST/ THIS EVENING.
  PEAK WINDS WILL LIKELY BE COUPLED WITH THE COLD FRONTAL PASSAGE
  - WHICH IS EXPECTED TO MOVE THROUGH BOISE AROUND 5 PM MST AND
  THROUGH TWIN FALLS BY 8 PM MST.

* IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. STRONG 
  CROSS WINDS WILL CAUSE A TRAVEL HAZARD. PROPERTY WILL NEED TO 
  BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
791 
WWUS75 KBOI 222120
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
220 PM MST WED FEB 22 2012

IDZ012-014>016-029-030-ORZ061>064-230300-
/O.CON.KBOI.HW.W.0001.000000T0000Z-120223T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
220 PM MST WED FEB 22 2012 /120 PM PST WED FEB 22 2012/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/
THIS EVENING. 

* WINDS...GUSTY SOUTHWEST TO NORTHWEST WINDS OF 25 TO 45
  MPH...WITH GUSTS OF 45 TO 65 MPH...WILL CONTINUE THROUGH THIS
  EVENING. THE STRONGEST WINDS WILL OCCUR ON RIDGETOPS AND DURING
  THE PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING.

* TIMING...THROUGH 8 PM MST /7 PM PST/ THIS EVENING. PEAK WINDS
  WILL LIKELY BE COUPLED WITH THE COLD FRONTAL PASSAGE...WHICH IS
  EXPECTED TO MOVE THROUGH THE TREASURE VALLEY BETWEEN 3 PM AND 5
  PM MST AND THE WESTERN MAGIC VALLEY BETWEEN 5 PM AND 7 PM MST.

* IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. STRONG 
  CROSS WINDS WILL CAUSE A TRAVEL HAZARD. PROPERTY WILL NEED TO 
  BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
285 
WWUS75 KBOI 230218
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
718 PM MST WED FEB 22 2012

IDZ012-014-015-029-ORZ061>064-230330-
/O.CAN.KBOI.HW.W.0001.000000T0000Z-120223T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
718 PM MST WED FEB 22 2012 /618 PM PST WED FEB 22 2012/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE HIGH WIND
WARNING. 

THE HIGH WIND WARNING HAS BEEN CANCELLED AS SUSTAINED WINDS AND
GUSTS ARE WELL BELOW WARNING LEVEL THRESHOLDS. WINDY CONDITIONS
WILL CONTINUE THROUGH THE EVENING BUT SLOWLY SUBSIDE OVERNIGHT. 

$$

IDZ016-030-230330-
/O.CON.KBOI.HW.W.0001.000000T0000Z-120223T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
718 PM MST WED FEB 22 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* WINDS...GUSTY SOUTHWEST TO NORTHWEST WINDS OF 25 TO 45 MPH...
  WITH GUSTS OF 45 TO 65 MPH...WILL CONTINUE THROUGH EARLY
  EVENING. THE STRONGEST WINDS WILL OCCUR ON RIDGE TOPS AND OVER
  OPEN TERRAIN IN THE SNAKE VALLEY. 

* TIMING...THROUGH 8 PM MST /7 PM PST/ THIS EVENING. PEAK WINDS
  WILL LIKELY BE BEHIND A COLD FRONT THAT PASSED EARLIER THIS
  EVENING. 

* IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. STRONG 
  CROSS WINDS WILL CAUSE A TRAVEL HAZARD. PROPERTY WILL NEED TO 
  BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
398 
WWUS75 KBOI 230250
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
750 PM MST WED FEB 22 2012

...HIGH WIND WARNING EXPIRES AT 8PM MST...

.WINDS SLOWLY SUBSIDING ACROSS THE AREA DROPPING TO BELOW WARNING
SPEED LEVELS.

IDZ016-030-230400-
/O.EXP.KBOI.HW.W.0001.000000T0000Z-120223T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
750 PM MST WED FEB 22 2012

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE
WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. 

WINDY CONDITIONS WILL EXIST OVERNIGHT SLOWLY SUBSIDING BY MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Feb 21, 10:00 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 21, 10:00 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1000 AM MST TUE FEB 21 2012

.DISCUSSION...STRONG WINDS ALOFT WERE CARRYING A MOIST PACIFIC PLUME
INTO PORTIONS OF SE OREGON/SW IDAHO THIS MORNING. THIS IS RESULTING
IN SNOW IN THE MOUNTAINS WITH A RAIN/SNOW MIX IN THE LOWER VALLEYS.
SNOW LEVELS WILL BE RISING FROM SW TO NW THROUGH THE AFTERNOON BUT
WILL STAY ALL SNOW IN THE BOISE/WEST CENTRAL MTNS...INCLUDING
MCCALL. SNOW LEVELS WILL CONTINUE TO CLIMB TONIGHT AND WEDNESDAY
BEFORE A COLD FRONT ARRIVES LATE WEDNESDAY. HIGHEST QPF/SNOW AMOUNTS
WILL BE CONFINED TO HIGHER ELEVATIONS IN THE NORTH. MAIN CONCERN
WILL BE POTENTIAL FOR VERY STRONG WINDS DEVELOPING ON
WEDNESDAY...ESPECIALLY NEAR THE COLD FRONT. FORECAST IS ON TRACK FOR
NOW. WILL EVALUATE HIGH WIND WATCH THIS AFTERNOON AFTER TAKING A
CLOSER EXAMINATION OF NEW MODEL GUIDANCE.

&&

.AVIATION...WIDESPREAD MVFR WITH AREAS OF IFR AND LOCAL LIFR IN
RAIN/SNOW THROUGH 03Z WEDNESDAY. VISIBILITIES ARE EXPECTED TO
IMPROVE TO VFR ALONG AND SOUTHWEST OF A KBKE-KBOI-KTWF
LINE...INCLUDING KBNO...AFTER 20Z. MEANWHILE...AREAS NORTH AND EAST
OF THIS LINE WILL REMAIN MVFR OR LOWER THROUGH WEDNESDAY. SURFACE
WINDS WILL INCREASE TODAY TO WESTERLY OR NORTHWESTERLY AT 20
KTS...WITH GUSTS UP TO 40 KTS IN FAVORED WESTERLY-ORIENTED
VALLEYS...NEAR KJER/KTWF FOR EXAMPLE. WESTERLY UPPER LEVEL WINDS
WILL RANGE FROM 50-70 KTS AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...AT 3 AM MST - LIGHT
PRECIPITATION CONTINUED AS STRONG NORTHWESTERLY FLOW ALOFT /ON THE
EAST SIDE OF AN AMPLIFIED PACIFIC RIDGE/ TRANSPORTED PACIFIC
MOISTURE SOUTHEAST INTO OREGON AND IDAHO. EXPECT ADDITIONAL WARMING
AND RISING SNOW LEVELS TODAY AS THE RIDGE NOSES INLAND IN RESPONSE
TO A SYSTEM IN THE GULF OF ALASKA. MOIST FLOW ALOFT WILL
PERSIST...AND PRECIPITATION WILL REMAIN STEADY NORTH AND EAST OF THE
SNAKE RIVER THROUGH WEDNESDAY. DESPITE ONGOING PRECIPITATION...THE
MAIN STORY WILL BE INCREASINGLY WINDY CONDITIONS THROUGH WEDNESDAY
NIGHT DUE TO A TIGHTENING SURFACE GRADIENT AND ANOMALOUSLY STRONG
WESTERLY WINDS ALOFT.

WINDS WILL BEGIN TO INCREASE TODAY...ESPECIALLY ACROSS THE WESTERN
MAGIC VALLEY AND PORTIONS OF SOUTHEAST OREGON WHERE SPEEDS ARE
FORECAST TO PEAK JUST BELOW ADVISORY CRITERIA /GUSTS TO 45 MPH/.
EXPECT GUSTY CONDITIONS TO PERSIST OVERNIGHT TONIGHT...THEN PEAK
WEDNESDAY AFTERNOON/EVENING AS A COLD FRONT MOVES NORTH-TO-SOUTH
ACROSS THE FORECAST AREA. GUSTS UP TO 65 MPH ARE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING /EVEN STRONGER ON RIDGE TOPS/ AND
A HIGH WIND WATCH REMAINS IN EFFECT FOR MUCH OF THE FORECAST AREA.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NO BIG CHANGES IN THE
WEATHER PATTERN THROUGH THE MID AND LONG TERM. BROAD UPPER TROUGH
WILL CONTINUE TO RESIDE OVER THE PACIFIC NORTHWEST AND INTERMOUNTAIN
WEST. A BRIEF BREAK IN THE WEATHER THURSDAY NIGHT BEFORE THE NEXT
WARM AIR ADVECTION STORM MOVES INTO THE REGION FRIDAY. THE TRAILING
COLD FRONT WILL PUSH THROUGH KBNO LATE FRIDAY AFTERNOON AND THROUGH
THE IDAHO ZONES SATURDAY MORNING. ONCE AGAIN THE MOUNTAINS WILL BE
THE BIG WINNER ON PRECIP WITH SEVERAL NEW INCHES OF NEW SNOW. BY THE
FIRST OF THE WEEK...GFS AND THE ECM STILL KEEP A BROAD TROUGH OVER
THE REGION FOR CONTINUED UNSETTLED CONDITIONS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     IDZ012-014>016-029-030.
OR...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     ORZ061-063-064.
&&

WEATHER.GOV/BOISE

DISCUSSION...BW
AVIATION.....BB
PREV SHORT TERM...MT
PREV LONG TERM....CR
Hazardous weather outlook, Feb 21, 5:33 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
533 AM MST TUE FEB 21 2012

IDZ012-014>016-029-030-ORZ061-063-064-221245-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
533 AM MST TUE FEB 21 2012 /433 AM PST TUE FEB 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST/WEST SURFACE WINDS WILL INCREASE THIS AFTERNOON FOR
LOCALIZED GUSTS UP 45 MPH AFTER 2 PM MST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND EVENT IS POSSIBLE LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING ALONG AND FOLLOWING PASSAGE OF A COLD FRONT.
REFER TO THE HIGH WIND WATCH...BOINPWBOI...FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ011-013-028-033-ORZ062-221245-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-
UPPER WEISER RIVER-BAKER COUNTY-
533 AM MST TUE FEB 21 2012 /433 AM PST TUE FEB 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST/SOUTHWEST SURFACE WINDS WILL INCREASE BY LATE WEDNESDAY
MORNING. STRONGEST WINDS WILL BE ON RIDGE TOPS AND AREAS EXPOSED
TO THE WEST OR SOUTHWEST. VALLEY GUSTS TO 40 MPH ARE POSSIBLE.
EVEN STRONGER SPEEDS ARE LIKELY ON RIDGE TOPS THROUGH WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

Nearby

High Wind Warnings in Idaho, 2012High Wind Warnings in Oregon, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.